Hail, Crawford
- When
- June 25, 4:05 PM EST
- Where
- Crawford County, Linesville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.670, -80.430
Nickel size hail was reported.
Low pressure located over eastern Canada was nearly stationary during this time. During the afternoon of the 25th, a trough of low pressure swung south across the Great Lakes region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Low pressure located over eastern Canada was nearly stationary during this time. During the afternoon of the 25th, a trough of low pressure swung south across the Great Lakes region. This feature combined with warm and humid air at the surface caused showers and thunderstorms to develop by mid afternoon. A few of the thunderstorms that moved through the area became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 2:26 PM EST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 326 PM EDT THU JUN 25 2009 .SYNOPSIS... A WEAK COLD FRONT LOCATED FROM MICHIGAN TO WISCONSIN WILL MOVE ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE LOCAL AREA ON SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CURRENTLY TAPPING THE VERY UNSTABLE ATMOSPHERE AS CONVECTION CONTINUES TO DEVELOP OVER NORTHERN OHIO...ACROSS MICHIGAN AND OVER THE EASTERN END OF LAKE ERIE MOVING INTO INTO NW PAWRN NY. EXPECT TO SEE A CONTINUED DAMAGING WIND AND 1 INCH HAIL THREAT. EXPECT THE SEVERE CONVECTION TO CONTINUE THROUGH AT LEAST MID EVENING BEFORE GRADUALLY DISSIPATING NEAR OR SLIGHTLY AFTER MIDNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... AN AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT INTO SATURDAY WITH SLIGHTLY DRIER AND COOLER AIR FILTERING INTO THE REGION. IT WILL BE 6 TO 10 DEGREES COOLER FOR MOST LOCATIONS ON FRIDAY. THIS AREA OF HIGH PRESSURE WILL SLIDE EASTWARD ON SUNDAY AS THE NEXT STRONGER COLD FRONT MOVES TOWARD THE AREA. NEXT ROUND OF THUNDERSTORMS WILL MOVE INTO THE REGION SATURDAY NIGHT INTO SUNDAY. WILL THEN MONITOR THE MOVEMENT OF UPPER LEVEL LOW PRESSURE AS IT SLOWLY DRIFTS INTO THE CENTRAL GREAT LAKES. ANOTHER WARM DAY IS EXPECTED ON SATURDAY THEN BACK VERY CLOSE TO SEASONAL AVERAGES FOR SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... LATEST MODELS CONTINUE TO SHOW SOME DIFFERENCES IN THE LONG TERM PERIOD. HOWEVER...ALL SHOW AN UPPER LEVEL LOW SETTING UP JUST NE OF THE AREA. CYCLONIC FLOW AND UNUSUALLY COLD TEMPERATURES ALOFT WILL COMBINE TO CREATE ON AND OFF INSTABILITY SHRA. THUNDER WILL BE A CONCERN TOO...ESPECIALLY MONDAY. BEST CHANCES FOR PRECIP APPEAR TO BE MONDAY AND TUESDAY BUT PRECIP COULD LINGER INTO WEDNESDAY AS WELL. BEST CHANCES WILL BE ACROSS NE OH AND NW PA BUT A SHRA CANNOT BE RULED OUT ANYWHERE ACROSS THE LOCAL AREA. THIS UPPER LOW WILL BRING A DISTINCT AIRMASS CHANGE AND TEMPERATURES DURING MOST OF THE PERIOD WILL AVERAGE BELOW NORMAL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... TRICKY FORECAST FOR THIS AFTERNOON. THUNDERSTORM POTENTIAL IS THE MAIN CHALLENGE. WILL GIVE ALL SITES A 2 OR 3 HOUR TEMPO PERIOD FOR THUNDER. CU JUST NOW STARTING TO FORM. HERE AT KCLE...THESE CU ARE HAVING A TOUGH TIME. THEY DEVELOP TO ALMOST MODERATE CU STAGE THEN FALL APART. THIS IS LIKELY BECAUSE IT IS STILL RELATIVELY DRY ALOFT. WE SHOULD EVENTUALLY BE ABLE TO OVERCOME THIS DRIER AIR AS THE LOWER ATMOSPHERE CONTINUES TO DESTABILIZE. ACTIVITY CURRENTLY MOVING ACROSS EASTERN LERI SHOULD JUST MISS KERI THE NEXT HOUR OR SO. EXPECT RAPID DEVELOPMENT LATER THIS AFTERNOON. ACTIVITY SHOULD BE SCATTERED IN NATURE WITH NO MORE THAN 40 OR 50 PERCENT COVERAGE EXPECTED. FIRST STORMS SHOULD GO UP IN KTOL AREA BY 21Z OR SO AND ACROSS THE REMAINDER OF THE AREA BY EARLY EVENING. WILL LIKELY MAKE SOME LAST MINUTE TWEAKS TO TIMING. PRECIP SHOULD WIND DOWN QUICKLY THIS EVENING WITH SOME PATCHY MVFR FOG LATE. LAKE BREEZE SHOULD MAKE IT THROUGH KCLE THE NEXT HOUR OR SO. OUTLOOK...GENERALLY VFR EXCEPT FOR SOME DAYBREAK MVFR FOG/HAZE THROUGH SATURDAY. SUNDAY MORNING ANOTHER COLD FRONT WILL BRING POSSIBLE MVFR CONDITIONS. && .MARINE... FRONT NORTH OF LAKE ERIE WILL PUSH ACROSS LAKE THIS EVENING. SOME SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT...DAMAGING WINDS AND LARGE HAIL IS POSSIBLE. WINDS WILL TURN TO THE NORTHWEST OVERNIGHT. EXPECT CHOPPY CONDITIONS TOMORROW...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. LIGHT WINDS THROUGH SATURDAY AS HIGH PRESSURE MOVES OVER THE LAKE. NEXT COLD FRONT PUSHES ACROSS THE LAKE LATE SUNDAY. WEST WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...KUBINA AVIATION...KUBINA MARINE...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1206 PM EDT THU JUN 25 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-261615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1206 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA FOR THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT HAIL AROUND 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE. A VERY UNSTABLE ATMOSPHERE WILL BE LOCATED OVER SOUTHERN MICHIGAN INTO NORTHWESTERN OHIO THIS AFTERNOON. AN APPROACHING COLD FRONT WILL ASSIST IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS AROUND 4 PM ACROSS NORTHWESTERN OHIO. THESE THUNDERSTORMS WILL MOVE TO THE SOUTH AND SOUTHEAST INTO THE EVENING AND COULD PRODUCE SOME LOCALLY HEAVY RAINFALL. ANOTHER AREA OF THUNDERSTORMS ACROSS SOUTHERN ONTARIO WILL MOVE ACROSS THE EAST END OF LAKE ERIE AND MAY BRING A DAMAGING WIND THREAT TO NORTHWESTERN PENNSYLVANIA FOR EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL MANTUA 41.28N 81.22W
06/25/2009 E0.75 INCH PORTAGE OH PUBLIC
&&
ASTIFANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
404 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL WEST SALEM 40.97N 82.11W
06/25/2009 E0.75 INCH WAYNE OH PUBLIC
&&PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 5 SE WEST SALEM 40.92N 82.04W
06/25/2009 E0.75 INCH WAYNE OH PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL LINESVILLE 41.66N 80.42W
06/25/2009 E0.88 INCH CRAWFORD PA PUBLIC
&&
LEINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 SW ANDOVER 41.59N 80.60W
06/25/2009 E1.75 INCH ASHTABULA OH LAW ENFORCEMENT
&&
LEINSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
503 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 SW ANDOVER 41.57N 80.62W
06/25/2009 E1.75 INCH ASHTABULA OH LAW ENFORCEMENT
&&
LEINSThe Cleveland radar (KCLE), 122 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
3 hail. Local standard time, as filed.
Nickel size hail was reported.
Quarter size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184550, 184551, 191269.